Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 462, NWS St. Louis, MO

October 4, 2000Saint Charles County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 4, 2000, 2:12 PM CDT for Saint Charles County, Warren County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 4, 2000, 2:12 PM CDT (19:12 UTC)
Expired
Oct 4, 2000, 3:00 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 2:57 PM CDTHail 1.75St Charles, MOStorm spotters reported golfball size hail at Highway 370 and Truman Road.
Oct 4, 3:10 PM CDTHail 0.88St Charles, MOThe general public reported nickel size hail covering the ground north of St. Charles.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 041913
SVRSTL
MOC183-219-042000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CDT WED OCT 4 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 300 PM CDT

* AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WRIGHT CITY...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH...
  LAKE ST. LOUIS
  O'FALLON
  ST. PAUL
  DARDENNE PRAIRIE
  COTTLEVILLE
  WELDON SPRING
  ST. PETERS
  HARVESTER
  ST. CHARLES

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

PEDIGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 11:05 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 4, 11:05 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT WED OCT 4 2000

WILL UPDATE ZONES SHORTLY TO DROP TEMPS AND ACCOUNT FOR SCT
SHRA/ISOLD TSRA MOVING INTO CWFA.  PLANNING ON USING NEARLY STEADY
TEMP WORDING IN AREAS ALONG AND NORTH OF I-70.  SFC FRONT HAS MADE
IT DOWN TO ROUGHLY A SLO TO VIH LINE.  CIGS WITH POST FRONTAL
STRATUS BELOW 1KFT ALONG WITH DECENT CAA WILL KEEP TEMPS FROM RISING
MUCH.  SOUTH OF FRONT...TEMPS WILL REACH CLOSE TO MUCHER WARMER
GOING ZONE TEMPS WITH MORE SUN.

FRONT WILL BE SLOW TO MOVE TO MOVE SOUTH.  SEEING SCT SHRA/ISOLD
TSRA ON RADAR MOVING INTO CWFA WITH SOME LIGHTNING STRIKES...SO WILL
USE SCT WORDING.

.STL...NONE

BRITT
NNNN



In the hours before

Local storm report, Oct 4, 9:57 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT WED OCT 04 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

855 AM     GREENVILLE                IL   0.88 INCH HAIL
10/04/00   BOND                           DIME TO NICKEL SIZED HAIL
                                          REPORTED BY SEVERE
                                          WEATHER SPOTTER.
Special weather statement, Oct 4, 12:09 PM CDT, 2 hours 3 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT WED OCT 4 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ALONG AND SOUTH OF A ROLLA TO ST. LOUIS TO LITCHFIELD
LINE. SPOTTER ACTIVATION MAY BE NEEDED IN THESE AREAS.

A COLD FRONT WILL BECOME NEARLY STATIONARY TODAY OVER THE SOUTHERN
AND EASTERN PARTS OF THE AREA.  THIS FRONT IS EXPECTED TO PRODUCE
SCATTERED THUNDERSTORMS THROUGH TONIGHT.  A FEW OF THESE STORMS MAY
BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND LOCALLY
DAMAGING WINDS.
@
THIS OUTLOOK WILL BE UPDATED AS NEEDED.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 11:52 AM CDTSevere Thunderstorm WarningLSXGasconade, Osage53 min
Oct 4, 3:03 PM CDTSevere Thunderstorm WarningLSXSaint Charles42 min
Oct 4, 3:14 PM CDTSevere Thunderstorm WarningLSXSaint Louis46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.